Hail, Pierce
- When
- August 13, 2:41 PM CST
- Where
- Pierce County, 3.25 mi WNW of Trimbelle
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.750, -92.630
A fast moving upper level low pressure trough created scattered severe thunderstorms over the region on this date.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A fast moving upper level low pressure trough created scattered severe thunderstorms over the region on this date.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 13, 2:29 PM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 329 PM CDT WED AUG 13 2008 .DISCUSSION... BEST SURFACE THETA E ADVECTION AND SFC CONV AND STEEPER MID LEVEL LAPSE RATES CONCENTRATED OVER SW MN THROUGH THE LATE AFTERNOON AND EVENING WITH THE BEST CHANCE FOR STRONGER STORMS. WEAKENING MID LEVEL CIRCULATION OVER EAST CENTRAL MN ALSO HELPING FOR SOME LINGERING CONVECTION THIS EVENING. OTHERWISE...LINGERING SHEAR AXIS OVER THE AREA ON THURSDAY...WITH UPPER AIR LOW OVER SOUTHERN CANADA DROPPING SSW. TREND WILL THEN BE FOR GRADUAL BUILDING RIDGE FROM THE EAST FOR THE WEEKEND. WILL CUT BACK A LITTLE ON THE POPS DURING THE DAY FOR THURSDAY AND ALSO CUT BACK FOR THURSDAY EVENING. FRIDAY AND SATURDAY LOOK NICE WITH FAIRLY DRY AIR OVER THE AREA. LITTLE CHANGE IN THE TEMPS THROUGH THE WEEKEND...EXCEPT FOR SOME COOLER OVERNIGHT LOWS...ESPECIALLY IN THE EAST. FOR THE REST OF THE PERIOD...A LITTLE UNCERTAIN IN TIMING WITH UPPER LOW DEVELOPMENT IN THE PLAINS. WILL KEEP THE TREND FOR BRINGING POPS BACK INTO THE SOUTH ALONG ABOUT MONDAY INTO WEDNESDAY. THE GEFS 850 MB MOISTURE TRANSPORT ANOMALIES SHOW THE BEST INCREASE OVER FAR SOUTHERN MN ABOUT TUESDAY INTO WEDNESDAY...CORRESPONDING WITH INCREASING POSSIBILITY FOR DEFORMATION ZONE NORTH OF THE UPPER LOW. && .AVIATION.../18Z TAF ISSUANCE/ ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. COVERAGE OF THE ACTIVITY IS EXPECTED TO BE SPOTTY...SO THE TAF MENTION HAS BEEN RELEGATED TO VICINITY SHRA/TS. THERE IS STILL A LOW POTENTIAL FOR STRONG/SEVERE THUNDERSTORMS...MAINLY SOUTH/WEST OF THE MN RIVER VALLEY...CLOSEST TO KRWF. OTHERWISE...VFR CONDITIONS WITH A MIX OF CU AND MID/HIGH CLOUDS ARE EXPECTED THROUGH THIS EVENING. FOG DEVELOPMENT LOOKS PROBABLE AGAIN TONIGHT...ESPECIALLY AT KRNH AND KEAU...WHERE IFR/LIFR CIGS/VSBYS APPEAR POSSIBLE BETWEEN 08Z AND 13Z. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/LS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1253 PM CDT WED AUG 13 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 141300- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1253 PM CDT WED AUG 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING ACROSS THE OUTLOOK AREA. THERE IS A SLIGHT RISK FOR STRONG TO SEVERE THUNDERSTORMS...MAINLY ACROSS SOUTHWEST PORTIONS OF THE OUTLOOK AREA SOUTHWEST OF THE MINNESOTA RIVER...OR FROM MONTEVIDEO TO FAIRMONT. THE PRIMARY THREATS WOULD BE LARGE HAIL AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ON THURSDAY...AND AGAIN ON MONDAY AND TUESDAY. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 219 PM CDT WED AUG 13 2008 MNZ064-065-073-132000- REDWOOD-RENVILLE-YELLOW MEDICINE- 219 PM CDT WED AUG 13 2008 ...SIGNIFICANT WEATHER ALERT FOR REDWOOD...RENVILLE AND YELLOW MEDICINE COUNTIES UNTIL 300 PM CDT... AT 215 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTH OF ECHO. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... WOOD LAKE. ECHO. BELVIEW. VESTA. DELHI. SEAFORTH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
222 PM CDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL 1 NW ST LOUIS PARK 44.96N 93.38W
08/13/2008 M0.50 INCH HENNEPIN MN TRAINED SPOTTER
&&
LRSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
253 PM CDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL BOYD 44.85N 95.90W
08/13/2008 E0.50 INCH LAC QUI PARLE MN TRAINED SPOTTER
&&
LRSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
258 PM CDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL S NEW TRIER 44.60N 92.93W
08/13/2008 E0.75 INCH DAKOTA MN TRAINED SPOTTER
HAS BEEN HAILING FOR 10 MINUTES. HAIL COVERING THE
GROUND.
&&
TDKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 302 PM CDT WED AUG 13 2008 MNZ078-132045- GOODHUE- 302 PM CDT WED AUG 13 2008 ...SIGNIFICANT WEATHER ALERT FOR GOODHUE COUNTY UNTIL 345 PM CDT... AT 258 PM CDT...NATIONAL WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF MIESVILLE. THIS STORM WAS MOVING SOUTHEAST AT 25 MPH. HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... CANNON FALLS. WASTEDO. WELCH. WANAMINGO. GOODHUE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. LS
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
305 PM CDT WED AUG 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL 3 NNE ST LEO 44.76N 96.04W
08/13/2008 M0.75 INCH YELLOW MEDICINE MN TRAINED SPOTTER
&&
TDKThe Minneapolis radar (KMPX), 75 km away, was scanning. The volume nearest the first event began at 20:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 133261.